How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Internist/homeopath
Category: Dermatology
Satisfied Customers: 63757
Experience:  Internal medicine doctor/homeopathy medical and homeopathic approaches to skin disorders.
24257177
Type Your Dermatology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

I have severe plaque psoriasis, and have had it as I

Customer Question

Hello, I have severe plaque psoriasis, and have had it for as long as I remember. I was taking Enbrel for about 18 months, which cleared my psoriasis by about 80%. My doctor then switched me to Humira about 2 years ago, and it completely cleared the rest. I was ecstatic, for the first time in my life, my psoriasis was not always a worry or bother. My doctor then took me off of Humira, since I was "clear." I challenged her, saying I'd just rather stay on it, since I've never really had "flare ups," I've just always had psoriasis, and it continues to get worse and grow in more places as I get older. That was about 3-4 months ago, and my psoriasis is coming back, just as thick, and itchy as ever. I know I will be covered again in 3 months, I just know. Is this protocol for Humira? Be on it for a while, be taken off, just to have it come back? I am not happy with my doctor, since I asked to stay on it and she went against my wishes. I am aware of the side effects, and am even willing to sign something saying I am staying on the medication full time, and it is completely MY decision! I apologize for the wordy question, I just want to find a doctor that will listen to me, since I know about my psoriasis, and since I should be able to make the decision about my health.
Thank you.
Submitted: 1 year ago.
Category: Dermatology
Expert:  DrThomasMd replied 1 year ago.

Hello

Humira is a relatively dangerous drug, and many doctors will use it to try and put you into remission, than give you a break, and use it again.

I don't see a problem as long as you keep in close contact and report to your doctor